MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G31911
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A nonconformance that could potentially be related to the complaint was observed in the device history record.The device goes through several different inspections in manufacturing, final quality control, and packaging departments prior to leaving the facility in an effort to ensure proper orientation.Therefore, it is unknown how or at what point the tubing became twisted at the distal end.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion omni-tome pre-loaded sphincterotome.The sphincterotome behaved in an unusual and twisting manner.This made correct orientation impossible, in and out of the body.He tried to manipulate the unnatural curve in his hand without success.The sphincterotome was replaced by a cook fusion omni-tome sphincterotome, which worked perfectly and was a successful ercp.The following additional information was received on 01-feb-2019 from the distribution partner: the sphincterotome was out of the endoscope approximately four (4) cm.It appeared to have a slightly strange orientation prior to entry into the endoscope.On bowing, it [incorrect cutting wire orientation] was much more severe.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Continued from section e3 occupation: non-healthcare professional.Investigation evaluation: an evaluation of the returned device confirmed the report of incorrect cutting wire orientation.During our laboratory analysis, the sphincterotome was advanced through a duodenoscope that was placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (olympus model number tjf-160v).The catheter exited the endoscope with the cutting wire facing 6 o¿clock.The device was then bowed and the cutting wire was facing 3 o'clock (appropriate orientation is approximately 11:00 - 1:00 o'clock).The sphincterotome catheter was subjected to a close visual examination and twisting of the tubing was observed at the distal end.The device history record for the lot number said to be involved was reviewed.A nonconformance that could potentially be related to the complaint was observed in the device history record.The device goes through several different inspections in manufacturing, final quality control, and packaging departments prior to leaving the facility in an effort to ensure proper orientation.Therefore, it is unknown how or at what point the tubing became twisted at the distal end.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8361532
Report Number1037905-2019-00083
Device Sequence Number16670589
Product Code KNS
UDI-Device Identifier00827002319110
UDI-Public(01)00827002319110(17)191013(10)W3778279
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2019
Device Model NumberG31911
Device Catalogue NumberFS-OMNI-35
Device Lot NumberW3778279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE, UNKNOWN MODEL; OLYMPUS ENDOSCOPE, UNKNOWN MODEL